My husband had his first lot of chemo 10 days ago. He is extremely tired and his day and night are reversed! Is this chemo or his cancer or just him???
I have a week off and hoped to get some of his day trips that he wanted done! It is frustrating to be buggered about! One minute he wants to go out and then he doesn't! Feeling mucked about!
Not sure how to do deal with this now!
Can anyone clarify what is a round, cycle or treatment? Getting muddled now as the hospital seem to keep using different terms!
Akela2516, Firstly welcome to the group. A cycle is one lot of chemo. So 1 visit for however many bottle/bags. This is also a round of treatment. I would certainly say that it is not your husband messing around it is the Chemo. My wife was the same and as it is his first cycle this may be the hardest for his body to get used to. Things will get slightly better, and the reversal of day/night is the Steroids they give before the chemo and the ones after.
God Bless and Good Luck
Thank you!! He didn't have the full dose of steroids as they forgot them! I know steroids can hype you up! But he hasn't had any for 8 days and i had a higher dose with my asthma for longer and it doesnt usually last when they stop!
He also has ptsd and does use this to manipulate me and now does it abit with the cancer! He is playing me off with other people!!
I hate this chemo thing! It is pallative and pointless to me! Just prolonging the inevitable, making the symptoms worse and changing him into a nasty grumpy submissive person !
I am hacked off with it all and feel totally alone! Thank you fir replying x
Akela2516. Please don't let this hack you off. You are not alone as we all on this forum have difficulties like yours and your partners/husband. My wife is Palliative also and I have been on a Big Dipper since the end of January this year. The highs and the lows even more the latter now as she has just had Pnuemonia and been home just over a week and the Hospice @Home are now involved as we may be nearing the end of her fight. The steroids for chemo and asthma are different and with PTSD and Cancer he probably feels like shit at the moment. I know from watching my wife, best friend and Lover of 25 years suffer like she has. it has changed my life for the worse also but I have found new friends that have supported me in many ways. Just having emails sent to me from strangers has helped a great deal.
Prolonging the inevitable is a good thing. Tell your man how you feel and have a heart to heart and spend as much quality time together as you can. There will be time during the breaks in treatment I promise but you both need to chat. Involve the Hospice as soon as you can and they will help also.
Be strong and God Bless you both
I am a nurse and was a respiratory nurse! My husband was given the same steroids as an asthmatic with an exacerbation! I was not referring to inhalers.
I have only been confused about terms as they keep changing them at the hospital!
I have contacted the hospice who have been good but I still feel very left on my alone and even dumped on! There is the attitude that we will put cytotoxic drugs in and you deal with it! I can't no more!!
Iris causing a lot of stress and tension!
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: